MAUDE Adverse Event Report: ARTHREX, INC. IBALANCE PATELLA IMPLANT DOME, 30 X 8 MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

ARTHREX, INC. IBALANCE PATELLA IMPLANT DOME, 30 X 8 MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number AR-504-PSB8
Health Effect - Clinical Codes Pain (1994); Loss of Range of Motion (2032); Swelling (2091); Ambulation or Postural Difficulties (2544)
Date of Event 10/31/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No further patient information was provided at the time of this report or made available in response to arthrex's follow-up requests.The evaluation of the returned implant revealed that the bone side (non-articulating surface) is severely damaged.All three pegs are broken off.There are scratches and indents on the articulating surface.The damages observed on the returned implant were most likely caused during the extraction of the implant.At the current time the cause of the event cannot be determined.
 
Event or Problem Description
It was reported that on 6/15/2015 a patient underwent a right tka procedure.On 10/31/2016 the surgeon performed a revision right tka due to patient pain.During the revision procedure the surgeon explanted the tibial tray ar-503-tttd, lot 1307267 (cc99503 line 174688), femoral implant ar-516-4r, lot 108761424 (cc99503 line 174689), bearing implant ar-513-bd14, lot 113601340 (cc99503 line 174690) and patella implant ar-504-psb8, lot 113601323 (cc99503 line 174813).To complete the procedure the surgeon used another manufacturer's product.Patient was a female, (b)(6).Patient medical records dated (b)(6) 2016 noted examination of the right knee found mild effusion of the right knee.Right knee demonstrated no pain associated with motion in any direction.Mild mid-flexion laxity was noted.Patient has pain in the knee that is increased with activity and weight bearing, as well as interference with activities of daily living.Pain through a limited passive range of motion with crepitus and swelling.X-ray records also noted periarticular osteophytes and joint space narrowing.

Brand Name
IBALANCE PATELLA IMPLANT DOME, 30 X 8 MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key6120589
Report Number1220246-2016-00528
Device Sequence Number358478
Product Code JWH
UDI-Device Identifier00888867106703
UDI-Public00888867106703
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K081127
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/03/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/01/2018
Device Catalogue NumberAR-504-PSB8
Device Lot Number113601323
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/10/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/03/2016
Initial Report FDA Received Date11/22/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age70 YR